# SDR 20001204SH001

- Difficulty date: October 18, 2000
- Submitted: December 1, 2000
- Operation: General aviation
- Aircraft: N2891U
- Make and model: Piper PA-32-300
- Aircraft serial: 327940184
- Aircraft time: 8,056 hours
- Engine: Lyc IO540K1G5
- System (JASC): 7160 · Engine Air Intake System
- Part: Alt Air Door
- Part number: 3808016
- Condition: Broken
- Location: Engine
- Part time: 8,056 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

IMMEDIATELY AFTER THROTTLE UP FOR TAKEOFF, ENGINE LOST SIGNIFICANT POWER.  PILOT TRIED TO RETARD THROTTLE TO ABORT, BUT LEVER WOULD ONLY GO ABOUT HALF WAY BACK.  HE THEN SLIGHTLY ADVANCED THROTTLE AND THEN WAS ABLE TO PULL THROTTLE ALL THE WAY BACK TO IDLE POSITION.  THE ENGINE DEVELOPED SUFFICIANT POWER TO TAXI BACK TO THE RAMP, BUT WAS RUNNING VERY ROUGH.  INSPECTION OF THE INDUCTION SYSTEM REVEALED THAT BOTH ALTERNATE AIR DOOR DISCS HAD BROKEN AND LARGE PIECES INGESTED INTO THE ENGINE.  ONE HAD LODGED IN THE FUEL SERVO RESTRICTING THE MOVEMENT OF THE AIR VALVE.  SEVERAL PIECES MADE IT INTO THE CYLINDERS AND MELTED OVER THE BOTTOM SPARK PLUGS.  THE DEBRIS WAS REMOVED, THE INDUCTION SYSTEM CLEANED.
